Advanced

On explicit adaptive symplectic integration of separable Hamiltonian systems

Modin, Klas LU (2008) In Proceedings of the Institution of Mechanical Engineers. Part K: Journal of Multi-Body Dynamics 222(4). p.289-300
Abstract
Based on a known observation that symplecticity is preserved under certain Sundman time transformations, adaptive symplectic integrators of an arbitrary order are constructed for separable Hamiltonian systems, for two classes of scaling functions. Due to symplecticity, these adaptive integrators have excellent long-time energy behaviour, which is theoretically explained using standard results on the existence of a modified Hamiltonian function. In Contrast to reversible adaptive integration, the constructed methods have good long-time behaviour also for non-reversible systems. Numerical examples of this are given.
Please use this url to cite or link to this publication:
author
organization
publishing date
type
Contribution to journal
publication status
published
subject
keywords
symplectic integration, adaptivity, variable step-size
in
Proceedings of the Institution of Mechanical Engineers. Part K: Journal of Multi-Body Dynamics
volume
222
issue
4
pages
289 - 300
publisher
Professional Engineering Publishing Ltd
external identifiers
  • wos:000262200400005
  • scopus:57349137632
ISSN
1464-4193
DOI
10.1243/14644193JMBD171
language
English
LU publication?
yes
id
f806ac8b-c341-4614-a504-c98ec511e055 (old id 1376165)
date added to LUP
2009-05-08 15:48:01
date last changed
2017-01-01 05:22:26
@article{f806ac8b-c341-4614-a504-c98ec511e055,
  abstract     = {Based on a known observation that symplecticity is preserved under certain Sundman time transformations, adaptive symplectic integrators of an arbitrary order are constructed for separable Hamiltonian systems, for two classes of scaling functions. Due to symplecticity, these adaptive integrators have excellent long-time energy behaviour, which is theoretically explained using standard results on the existence of a modified Hamiltonian function. In Contrast to reversible adaptive integration, the constructed methods have good long-time behaviour also for non-reversible systems. Numerical examples of this are given.},
  author       = {Modin, Klas},
  issn         = {1464-4193},
  keyword      = {symplectic integration,adaptivity,variable step-size},
  language     = {eng},
  number       = {4},
  pages        = {289--300},
  publisher    = {Professional Engineering Publishing Ltd},
  series       = {Proceedings of the Institution of Mechanical Engineers. Part K: Journal of Multi-Body Dynamics},
  title        = {On explicit adaptive symplectic integration of separable Hamiltonian systems},
  url          = {http://dx.doi.org/10.1243/14644193JMBD171},
  volume       = {222},
  year         = {2008},
}